Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 287, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2009, 8:13 PM MDT for 4 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2009, 8:13 PM MDT (02:13 UTC)
- Expired
- Jul 19, 2009, 9:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Grant County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2504 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200213 SVRLBF NEC005-075-091-117-200300- /O.NEW.KLBF.SV.W.0287.090720T0213Z-090720T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 813 PM MDT SUN JUL 19 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... EASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... HOOKER COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF MULLEN... NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 900 PM MDT/1000 PM CDT/ * AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITMAN TO JENSEN LAKE...OR ALONG A LINE EXTENDING FROM 20 MILES WEST OF MULLEN TO 8 MILES NORTH OF ARTHUR...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CARR LAKE AND SAND PUDDIN LAKE BY 825 PM MDT... GREEN LAKE BY 830 PM MDT... THREE MILE LAKE BY 845 PM MDT... EAST CODY LAKE...SAND BEACH LAKE AND MULLEN BY 900 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4209 10154 4208 10092 4161 10130 4161 10192 TIME...MOT...LOC 0213Z 270DEG 20KT 4205 10144 4169 10174 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 200236 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 836 PM MDT SUN JUL 19 2009 NEC005-075-091-117-200300- /O.CON.KLBF.SV.W.0287.000000T0000Z-090720T0300Z/ MCPHERSON NE-ARTHUR NE-HOOKER NE-GRANT NE- 836 PM MDT SUN JUL 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR EASTERN GRANT...HOOKER...NORTHERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES... AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 2 MILE MARKER 170 TO THREE MILE LAKE...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF MULLEN TO 6 MILES NORTHEAST OF ARTHUR...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... THREE MILE LAKE BY 845 PM MDT... SAND BEACH LAKE AND EAST CODY LAKE BY 855 PM MDT... HIGHWAY 97 MILE MARKER 60 BY 900 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4209 10154 4208 10092 4161 10130 4161 10192 TIME...MOT...LOC 0236Z 302DEG 20KT 4198 10129 4162 10159 $$ SPRINGER
000 WWUS53 KLBF 200300 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 PM MDT SUN JUL 19 2009 NEC005-075-091-117-200309- /O.EXP.KLBF.SV.W.0287.000000T0000Z-090720T0300Z/ MCPHERSON NE-ARTHUR NE-HOOKER NE-GRANT NE- 900 PM MDT SUN JUL 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT...HOOKER... NORTHERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES WILL EXPIRE AT 900 PM MDT/1000 PM CDT/... ALTHOUGH THE STORMS HAVE WEAKENED BELOW SEVERE THRESHOLDS...THE LINE OF STORMS IS STILL LIKELY TO PRODUCE GUSTY WIND AND SMALL HAIL. IT IS POSSIBLE THAT THEY MAY STRENGTHEN AGAIN WITH THE THREAT OF LARGE HAIL AND DAMAGING WIND. LAT...LON 4209 10154 4208 10092 4161 10130 4161 10192 TIME...MOT...LOC 0259Z 302DEG 20KT 4191 10115 4155 10145 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:09 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 2:09 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT SUN JUL 19 2009 .SYNOPSIS... A SHORTWAVE SEEN ON THE WATER VAPOR LOOP WILL CROSS OUR AREA AT PEAK HEATING TODAY AND HELP TO DESTABILIZE THE ATMOSPHERE. SURFACE DEW POINTS HAVE POOLED AND RISEN INTO THE LOWER 60S. FOCUS IS ON AFTERNOON STORMS AND POSSIBLE SEVERE AND ON MONDAY/S CONVECTION. MODELS IN GOOD AGREEMENT THROUGH MONDAY...THEN DIVERGE AGAIN OVER THE GREAT LAKES WITH BOTH THE EUROPEAN AND THE GFS SHOWING SOME RIDGING OVER THE GREAT LAKES...WHILE THE NAM AND GFS ENSEMBLE RUNS SHOW CONTINUED TROUGHING ACROSS THE GREAT LAKES. /HIRSCH && .SHORT TERM... NAM SEEMS TO BE ON TRACK THIS AFTERNOON...AS IT HAD A DECENT SHORTWAVE MOVING INTO WESTERN NEBRASKA BY 21Z. WATER VAPOR IMAGERY CONFIRMS THIS...WITH WAVE CURRENTLY MOVING INTO THE NEBRASKA PANHANDLE. COORDINATED EARLIER WITH SPC...AND AGREE WITH THE CURRENT SLIGHT RISK THINKING. FEEL STORMS HAVE A GOOD CHANCE OF DEVELOPING IN FAVORED ASCENT AREA JUST AHEAD OF THE WAVE ACROSS THE HIGHWAY 83 CORRIDOR. STORMS SHOULD MOVE SOUTHEAST...WITH RIGHT MOVING SUPERCELLS TO MOVE DUE SOUTH THROUGH THE EVENING. NOT EXPECTING A MAJOR SEVERE WEATHER OUTBREAK...BUT ISOLATED TO WIDELY SCATTERED SUPERCELL THUNDERSTORMS APPEAR QUITE POSSIBLE. NAM AND RUC BUFKIT DATA BOTH SUPPORT SUPERCELLS THROUGH MID EVENING. STEEP LAPSE RATES SUGGESTS THAT LARGE HAIL MAY BE THE PRIMARY CONCERN...BUT SOME DCAPE IS NOTED AND WIND WILL BE POSSIBLE. LATER TONIGHT...WILL MAINTAIN ISOLATED THUNDERSTORMS...AS COLD FRONT WILL BEGIN APPROACHING FROM THE NORTHWEST. MONDAY AND MONDAY NIGHT...AFOREMENTIONED COLD FRONT WILL SLIDE INTO THE AREA...AND BECOME NEARLY STATIONARY FOR A TIME MONDAY AFTERNOON AS LOW PRESSURE STRENGTHENS ALONG THE FRONT ACROSS WESTERN KS. LOOKS LIKE THE BEST CHANCE FOR SEVERE WILL BE EAST OF THE LOW ACROSS CENTRAL AND WESTERN KS...BUT WITH BOUNDARY HUNG UP ACROSS OUR CWA DURING THE AFTERNOON...A FEW SEVERE STORMS WILL BE POSSIBLE. SPC HAS THIS COVERED IN THE DAY 2 OUTLOOK...WITH SLIGHT RISK OF SEVERE ACROSS ALL BUT OUR FAR NORTHWEST. THE WESTERN KS LOW WILL ADVANCE EAST TOMORROW NIGHT...AND THIS WILL DRAG THE FRONT SOUTHEAST OF THE AREA. WILL KEEPS POPS GOING ACROSS THE SOUTHEAST PART OF THE AREA IN PROXIMITY TO THE FRONT. /TAYLOR .LONG TERM... TUESDAY...THE FRONT MOVES THROUGH THE AREA PROVIDING A BREAK FROM THUNDERSTORMS TO MUCH OF THE AREA AND KEEPING SEASONAL TEMPERATURES IN PLACE. WEDNESDAY...SOUTHWEST UPSLOPE FLOW AGAIN ESTABLISHES AND THUNDERSTORMS FORM IN THE TRISTATE REGION AND MAY PUSH SOME REMNANTS DEEPER INTO THE CWA. THURSDAY MAY BE QUIET...CAN/T RULE OUT A THUNDERSTORM BUT KEPT IT DRY FOR NOW AS WE DEVELOP SOME HEAT INTO THE AREA AND BRING SOUTHERLY WINDS AND PREPARE FOR FRIDAY. FRIDAY AND INTO THE WEEKEND...2K CAPE DEVELOPS AHEAD OF A FRONT WHICH DROPS SOUTH OUT OF SOUTH DAKOTA. LOOKS TO BE A HIGHER POP EVENT WITH A BROAD AREA OF STORMS ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THERE HAVE BEEN MANY DAYS THIS WET SUMMER WHERE WE HAVE CARRIED LOW POPS AND THEY HAVE BEEN JUSTIFIED BY THE EVENTS...BUT FRIDAY...IF IT CONTINUES AS SHOWN...MAY BE WORTHY OF HIGHER POPS. THOUGH THE FRONT DROPS SOUTH OF THE AREA SATURDAY...THE CHANCE POPS WILL REMAIN IN THE FORECAST SATURDAY. TEMPERATURES WILL AVERAGE AROUND NORMALS THROUGH THE PERIOD. /HIRSCH && .AVIATION... EXPECTING MAINLY VFR CONDITIONS TO PREVAIL TONIGHT INTO SUNDAY. THE EXCEPTION WOULD BE INVOF OF ANY ISOLATED THUNDERSTORM ACTIVITY WHERE IFR WOULD BE POSSIBLE. UPPER LEVEL DISTURBANCE...COMBINED WITH INCREASING LOW LEVEL MOISTURE...WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME SEVERE. STORM MOTION WILL BE SOUTHEAST OR SOUTH AROUND 15 KTS. OTHERWISE...A COLD FRONT WILL PUSH INTO NORTHERN NEBRASKA AROUND 15Z SUNDAY. THIS WILL TURN WINDS NORTH AROUND 15Z IN VTN. OTHERWISE SOUTH WINDS 10 TO 15 KTS CAN BE EXPECTED TONIGHT INTO TOMORROW MORNING. /TAYLOR && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && HIRSCH/TAYLOR
Hazardous weather outlook, Jul 19, 2:58 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT SUN JUL 19 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-202100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 358 PM CDT SUN JUL 19 2009 /258 PM MDT SUN JUL 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS...CAPABLE OF LARGE HAIL AND WIND DAMAGE...ARE POSSIBLE ALONG AND WEST OF A LINE FROM BASSETT TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...A COLD FRONT WILL SINK SOUTH INTO THE AREA BY MONDAY AFTERNOON. THE FRONT IS EXPECTED TO ACT AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT...MAINLY ALONG AND SOUTHEAST OF A LINE FROM VALENTINE TO LAKE MCCONAUGHY. LARGE HAIL WILL BE THE PRIMARY CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ALONG AND WEST OF A BASSETT TO BROKEN BOW LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 53 min |
| Jul 20, 2:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 20, 2:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 49 min |
| Jul 20, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 20, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 20, 3:04 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 41 min |
| Jul 20, 3:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 20, 3:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 36 min |
| Jul 20, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 42 min |
| Jul 20, 4:08 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 22 min |
| Jul 20, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 36 min |
| Jul 20, 4:31 PM MDT | Tornado Warning | LBF | Chase, Perkins | 29 min |
| Jul 20, 4:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 24 min |
| Jul 20, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 38 min |
| Jul 20, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 25 min |
| Jul 20, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 28 min |
| Jul 20, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.